Stevens Johnson Syndrome Medical Literature

 

Stevens-Johnson Syndrome Medical Literature

Treatment of severe drug reactions: Stevens-Johnson Syndrome ...
dermatology.cdlib.org

/DOJvol8num1/reviews/drugrxn/ghislain.html by MD Pierre-Dominique Ghislain - Related articles

Severe skin adverse drug reactions can result in death. Toxic epidermal necrolysis (TEN) has the highest mortality (30-35%); Stevens-Johnson syndrome and ...

 

Association of preoperative tear function with surgical outcome in severe Stevens-Johnson syndrome12 J Shimazaki, S Shimmura, H Fujishima… - Ophthalmology, 2000 - Elsevier ... Abstract.

Objective. To retrospectively study the surgical outcome in severe Stevens-Johnson syndrome (SJS). Design. ... Stevens-Johnson syndrome (SJS) is an acute mucocutaneous disease with an immunologic origin that is still not fully understood. ...

Comparison of reporting of Stevens-Johnson syndrome and toxic epidermal necrolysis in association with selective COX-2 inhibitors L La Grenade, L Lee, J Weaver, R Bonnel… - Drug …, 2005 - ingentaconnect.com

Background: Stevens-Johnson syndrome and toxic epidermal necrolysis are closely related severe acute life-threatening, drug-induced skin disorders. The US FDA Adverse Events Reporting System (AERS) has received reports of Stevens-Johnson syndrome and toxic ...

Journal of Postgraduate Medicine Medknow Publications and Staff Society of Seth GS Medical College and KEM Hospital, Mumbai, India

ISSN: 0022-3859 EISSN: 0972-2823 Vol. 57, No. 2, 2011, pp. 115-119

Drug-induced Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and SJS-TEN overlap: A multicentric retrospective study Barvaliya, M.; Sanmukhani, J.; Patel, T.; Paliwal, N.; Shah, H. & Tripathi, C. Abstract Background : Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare immune-mediated severe cutaneous adverse reactions with incidence rate of 0.05 to 2 persons per million populations per year. Drugs are the most commonly implicated in 95% of cases.

Aims : To audit the causative drugs, clinical outcome, and cost of management in SJS, TEN, and SJS-TEN overlap. Setting and Design: Tertiary care hospitals-based multicentric retrospective study (case series).

Materials and Methods : Indoor case papers of SJS, TEN, and SJS-TEN overlap admitted between January 2006 and December 2009 in four tertiary care hospitals of Gujarat were scrutinized. Data were collected for demographic information, causative drugs, investigations, treatment given, duration of hospital stay, time interval between onset of symptoms and drug intake, clinical outcome, and complications.

Data were analyzed to find out proportion of individual drugs responsible, major complications, and clinical outcome in SJS, TEN, and SJS-TEN overlap.

Total cost of management was calculated by using cost of drugs, investigations, and consumables used during entire hospital stay.

Statistical Analysis : One-way Analysis of Variance followed by Tukey-Kramer multiple comparison test was used for comparison of incubation period, duration of hospital stay, and cost of management.

Results : Antimicrobials (50%), nonsteroidal anti-inflammatory drugs (22.41%), and antiseizure drugs (18.96%) were the most commonly associated groups. Nevirapine (28.12%) was the most common drug. Antiseizure drugs were more often associated with serious form of adverse reaction (TEN: 81.8%) than other drugs.

Duration of hospital stay (20.6 vs 9.7 days) and cost of management (Rs 7 910/- vs Rs 2 460/-) were significantly higher in TEN than SJS (P=0.020 and P<0.001, respectively).

Time duration between drug intake and onset of symptoms (17.7 vs 27.5 days) was nonsignificantly lower in TEN as compared with SJS.

Secondary infection (28.12%) was the most common complication noted. Mortality rate was 15.6% among all cases; 9% in SJS and 26.7% in TEN.

Conclusion : Antimicrobial drugs are the most commonly implicated drugs and cost of managing these adverse drug reactions is higher than other serious ADRs.

 

Pub Med Central
An archive of life sciences journals

A 2-year-old girl with Stevens--Johnson syndrome/toxic epidermal necrolysis treated with intravenous immunoglobulin
Arca E, Kose O, Erbil AH, Nisanci M, Akar A, Gur AR.
Department of Dermatology, Gulhane Military Medical Academy, School of Medicine, Etlik, Ankara, Turkey. earca@gata.edu.tr

Toxic epidermal necrolysis and Stevens-Johnson syndrome are severe skin reactions, usually to drugs, associated with a widespread destruction of the epidermis. Widespread purpuric macules and epidermal detachment of less than 10% of the body surface is indicative of Stevens-Johnson syndrome, whereas epidermal detachment between 10% and 30% is called Stevens-Johnson-toxic epidermal necrolysis overlap.

High-dose intravenous immunoglobulins in the treatment of toxic epidermal necrolysis: an Asian series.
Tan AW, Thong BY, Yip LW, Chng HH, Ng SK.
National Skin Centre, Singapore.

Toxic epidermal necrolysis (TEN) is a severe, immune-mediated, mucocutaneous reaction resulting in extensive keratinocyte apoptosis. High-dose human intravenous immunoglobulins (IVIG) have been proposed as an effective treatment for TEN. Retrospective data from 8 patients with TEN and 4 patients with Stevens-Johnson syndrome-toxic epidermal necrolysis (SJS-TEN) overlap treated with high-dose IVIG were analysed.

Risk estimates for drugs suspected of being associated with Stevens-Johnson syndrome and toxic epidermal necrolysis: a case-control study.
Lin MS, Dai YS, Pwu RF, Chen YH, Chang NC.
Graduate Institute of Epidemiology, College of Public Health, National Taiwan University, Taipei, Taiwan.

The purpose of this case-control study is to estimate the risks of < or toxic epidermal necrolysis associated with the use of specific drugs. The suspected cases were identified from the computerized hospital discharge file. ..